Alert archive / Maryland / Special Weather Statements in 2012

Special Weather Statement, NWS Baltimore/Washington

June 22, 2012Anne Arundel County, Maryland

NWS Baltimore/Washington issued this special weather statement at Jun 22, 2012, 3:08 PM EDT for Anne Arundel County, Maryland. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2012, 3:08 PM EDT (19:08 UTC)
Expired
Jun 22, 2012, 4:00 PM EDT
In force
52 min
Issued by
NWS Baltimore/Washington

County Anne Arundel County, MD

The radar

The Sterling radar (KLWX), 86 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1129 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WWUS81 KLWX 221908
SPSLWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
308 PM EDT FRI JUN 22 2012

MDZ013-014-222000-
PRINCE GEORGES MD-ANNE ARUNDEL MD-
308 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT PRINCE GEORGES AND ANNE ARUNDEL
COUNTIES...

AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOWIE...MOVING
EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE CROFTON...LONDONTOWNE...LONDONTOWNE...
PAROLE...ANNAPOLIS...SOUTH RIVER...MAYO AND SEVERN RIVER.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3898 7642 3899 7644 3897 7646 3895 7644
      3891 7645 3887 7650 3884 7648 3879 7651
      3888 7682 3903 7675 3904 7640 3902 7638
TIME...MOT...LOC 1908Z 272DEG 10KT 3894 7672

$$

KONARIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:51 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 22, 2:51 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
251 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT.
HIGH PRESSURE AT THE SURFACE WILL BUILD OVERHEAD FOR THE WEEKEND.
ANOTHER COLD FRONT WILL PASS THROUGH THE AREA MONDAY. AN UPPER LEVEL
TROUGH MAY SET UP ACROSS THE MID-ATLANTIC DURING THE MIDDLE OF NEXT
WEEK.
&&

.NEAR TERM /THROUGH SATURDAY/...
COLD FRONT CURRENTLY STRETCHES FROM NEW ENGLAND TO THE WESTERN MID
ATLANTIC BACK THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. A LEE
TROUGH IS SITUATED ACROSS THE EASTERN CWFA.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE COLD
FRONT...AND ALONG THE LEE TROUGH THIS AFTERNOON. 16Z SPECIAL
SOUNDING STILL SHOWS A VERY PRONOUNCED INVERTED V STRUCTURE. WEAK
CAP AROUND 925MB SHOULD CONTINUE TO MIX OUT WITH THE COVERAGE OF
STORMS INCREASING ACROSS THE METRO AREAS THROUGH THE EVENING. HIGH
CAPE/LOW SHEAR DAY...WITH WET MICROBURTS BEING THE MAIN SEVERE
WEATHER THREAT. HOWEVER...LAPSE RATES ARE A LITTLE STEEPER THAN WHAT
MODELS FORECAST AND A FEW SEVERE HAIL REPORTS ARE POSSIBLE. LOCALLY
HEAVY RAINFALL IS ALSO LIKELY. SEVERE THUNDERSTORM WATCH RUNS
THROUGH 9 PM FOR EAST OF THE BLUE RIDGE.

DO THINK STORMS WILL FILL IN EAST OF THE BLUE RIDGE THIS AFTERNOON
ALONG THE LEE TROUGH. COLD FRONT WILL CONTINUE TO ADVANCE EASTWARD
THROUGH THE LATE AFTERNOON AND REACH THE METRO AREAS BY EARLY THE
EVENING. IF CURRENT STORMS EXHAUST THE INSTABILITY EAST OF THE BLUE
RIDGE...PRECIP ASSOCIATED WITH THE ACTUAL FROPA MAY STRATIFORM OUT
WHEN IT REACHES THE METRO AREAS WITH DIMINISHED THUNDERSTORM
COVERAGE/STRENGTH.

COLD FRONT WILL SLOWLY MOVE OFFSHORE THROUGH EARLY SATURDAY MORNING
WITH SHOWERS POSSIBLY LINGERING EAST OF THE INTERSTATE 95 CORRIDOR
OVERNIGHT.

HIGH PRESSURE BUILDS IN FROM THE WEST DURING THE DAY ON SATURDAY.
SLIGHTLY COOLER TEMPS ARE LIKELY TOMORROW...WITH VALUES NEAR
NORMAL UNDER MOSTLY SUNNY SKIES.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE REGION SATURDAY EVENING
AND INTO SUNDAY.  RETURN FLOW WILL CONTINUE AS WELL AND WARMER AND
MORE HUMID CONDITIONS EXPECTED.  EAST OF THE APPALACHIANS A LEE
TROUGH IS EXPECTED TO FORM AND CAUSE AN AREA OF SHOWER AND
THUNDERSTORM TO DEVELOP SUNDAY AFTERNOON.  TROUGH OVER THE GREAT
LAKES IS EXPECTED TO MOVE EASTWARD AND TO THE NORTH SUNDAY NIGHT AND
INTO MONDAY.  A COLD FRONT ASSOCIATED WITH THIS TROUGH IS EXPECTED
TO MOVE THROUGH THE OUTLOOK AREA MONDAY AFTERNOON.  HIGH TEMPS MAY
BE REACHED EARLY ON MONDAY AS NORTHWEST WINDS PUSH THROUGH AFTER
FROPA AND CAUSE TEMPS TO DROP MONDAY AFTERNOON.  SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AS FROPA MOVES THROUGH REGION.  BEST
CHANCE FOR THUNDERSTORMS DUE TO HIGHER INSTABILITY AND SURFACE
HEATING WILL BE OUR SOUTHERN ZONES.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PRESSURE SURGE BEHIND FROPA MONDAY AFTERNOON WILL CAUSE BREEZY
NORTHWEST WINDS IN THE EVENING.  MODELS SHOW UPPER LEVEL TROUGH AND
FROPA WILL KEEP A TROPICAL STORM OFF THE SC COAST AND AWAY FROM THE
OUTLOOK AREA.  SFC HIGH PRESSURE FROM THE WEST WILL MOVE CLOSER TO
THE REGION INTO THE MIDDLE PORTION OF THE WEEK.  NORTHERLY WINDS
WILL KEEP OUR TEMPS BELOW CLIMO AND AS UPPER TROUGH MOVES NORTH OF
THE AREA CLOUDS AND SHOWERS WILL BE POSSIBLE.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT APPROACHING THE APPALACHIANS...WITH A LEE TROUGH EAST OF
THE INTERSTATE 95 CORRIDOR. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS THE REGION THIS AFTERNOON AND WILL CONTINUE THROUGH
THE EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

THUNDERSTORM CONVERGE SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF
HEATING/INSTABILITY...HOWEVER SHOWERS MAY LINGER EAST OF THE
INTERSTATE 95 CORRIDOR THROUGH EARLY SATURDAY MORNING UNTIL THE COLD
FRONT MOVES OFFSHORE. NO RESTRICTIONS TO CIGS/VSBY ANTICIPATED
DURING THE DAY ON SATURDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH
MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY.  A COLD FRONT WILL
MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20
KNOTS ARE POSSIBLE BEHIND FROPA.  HIGH PRESSURE MOVES INTO THE AREA
FOR THE MIDDLE PORTION OF NEXT WEEK.
&&

.MARINE...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE MID
ATLANTIC. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...AND
SPECIAL MARINE WARNINGS ARE LIKELY WITH THIS ACTIVITY. THUNDERSTORMS
SHOULD DECREASE IN STRENGTH/COVERAGE WITH SUNSET. THE COLD FRONT
WILL MOVE OFFSHORE BY EARLY SATURDAY MORNING...WITH HIGH PRESSURE
BUILDING OVERHEAD FOR THE AFTERNOON.

SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH
MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY.  SCA IS POSSIBLE
SUNDAY EVENING.  A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND
NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND
FROPA.  HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF
NEXT WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

LISTEMAA/SHEFFIELD
Hazardous weather outlook, Jun 22, 2:16 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
216 PM EDT FRI JUN 22 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231315-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
216 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS AND LOCALLY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT CONDITIONS ARE POSSIBLE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-231315-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
216 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS AND LOCALLY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT UNTIL 9 PM FOR AREAS EAST OF THE BLUE RIDGE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

In the hours before

Special weather statement, Jun 22, 1:46 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
146 PM EDT FRI JUN 22 2012

VAZ036-037-221830-
NELSON VA-ALBEMARLE VA-
146 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT NELSON AND ALBEMARLE COUNTIES...

AT 146 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHIPMAN...
MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE SCHUYLER.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3763 7896 3769 7899 3770 7903 3780 7903
      3798 7860 3776 7854 3774 7863 3772 7864
      3768 7864 3767 7866 3769 7869 3763 7872
      3764 7880 3760 7881
TIME...MOT...LOC 1746Z 260DEG 6KT 3774 7883

KONARIK
Special weather statement, Jun 22, 1:51 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
151 PM EDT FRI JUN 22 2012

VAZ039-050-051-221830-
ORANGE VA-CULPEPER VA-MADISON VA-
151 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT ORANGE...CULPEPER AND MADISON
COUNTIES...

AT 151 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LOCUST DALE...
MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE RAPIDAN...MITCHELLS...WINSTON...NASONS...
EVERONA...RACCOON FORD...RHOADESVILLE AND UNIONVILLE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3849 7784 3815 7792 3828 7820 3840 7819
TIME...MOT...LOC 1751Z 274DEG 9KT 3834 7809

KONARIK
Special weather statement, Jun 22, 2:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
230 PM EDT FRI JUN 22 2012

VAZ050-051-056-221915-
ORANGE VA-CULPEPER VA-SPOTSYLVANIA VA-
230 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT ORANGE...CULPEPER AND SPOTSYLVANIA
COUNTIES...

AT 231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
VERDIERSVILLE...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE BURR HILL...MINE RUN...GOLD DALE...LOCUST
GROVE...LOGAN...PARKER...LAKE OF THE WOODS...FLAT RUN AND COOKSTOWN.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3841 7766 3811 7761 3824 7814 3837 7804
TIME...MOT...LOC 1831Z 266DEG 10KT 3827 7789

KONARIK
Special weather statement, Jun 22, 2:33 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT FRI JUN 22 2012

MDZ501-WVZ503-221915-
EXTREME WESTERN ALLEGANY MD-WESTERN MINERAL WV-
233 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS TO AFFECT EXTREME WESTERN ALLEGANY AND
WESTERN MINERAL COUNTIES...

AT 233 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTHWEST OF MIDLOTHIAN TO 22 MILES WEST OF
KITZMILLER...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE FROSTBURG...LONACONING...WESTERNPORT AND
PIEDMONT.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3932 7910 3934 7926 3936 7925 3937 7922
      3942 7916 3942 7914 3944 7912 3948 7911
      3949 7907 3971 7895 3973 7893 3973 7880
TIME...MOT...LOC 1833Z 277DEG 22KT 3976 7924 3941 7956

KONARIK
Special weather statement, Jun 22, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
308 PM EDT FRI JUN 22 2012

MDZ013-014-222000-
PRINCE GEORGES MD-ANNE ARUNDEL MD-
308 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT PRINCE GEORGES AND ANNE ARUNDEL
COUNTIES...

AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOWIE...MOVING
EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE CROFTON...LONDONTOWNE...LONDONTOWNE...
PAROLE...ANNAPOLIS...SOUTH RIVER...MAYO AND SEVERN RIVER.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3898 7642 3899 7644 3897 7646 3895 7644
      3891 7645 3887 7650 3884 7648 3879 7651
      3888 7682 3903 7675 3904 7640 3902 7638
TIME...MOT...LOC 1908Z 272DEG 10KT 3894 7672

KONARIK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:46 PM EDTSpecial Weather StatementLWXNelson44 min
Jun 22, 1:51 PM EDTSpecial Weather StatementLWXOrange39 min
Jun 22, 1:53 PM EDTSpecial Marine WarningLWX97 min
Jun 22, 1:55 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson50 min
Jun 22, 2:30 PM EDTSpecial Weather StatementLWXOrange, Spotsylvania45 min
Jun 22, 3:12 PM EDTSpecial Weather StatementLWXSpotsylvania, Stafford, City of Fredericksburg48 min
Jun 22, 3:23 PM EDTSpecial Weather StatementLWXKing George52 min
Jun 22, 3:30 PM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford45 min
Jun 22, 3:44 PM EDTSpecial Marine WarningLWX91 min
Jun 22, 3:48 PM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford, City of Fredericksburg42 min
Jun 22, 4:11 PM EDTSpecial Weather StatementLWXKing George49 min
Jun 22, 4:32 PM EDTSpecial Marine WarningLWX88 min
Jun 22, 4:40 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, Warren, City of Winchester50 min
Jun 22, 5:01 PM EDTSpecial Weather StatementLWXPage, Shenandoah44 min
Jun 22, 5:06 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton, City of Waynesboro39 min
Jun 22, 5:25 PM EDTSpecial Marine WarningLWX95 min
Jun 22, 5:28 PM EDTSpecial Weather StatementLWXClarke, Frederick, Warren, City of Winchester47 min
Jun 22, 5:37 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Loudoun, City of Winchester53 min
Jun 22, 5:48 PM EDTSpecial Weather StatementLWXCity of Harrisonburg42 min
Jun 22, 6:10 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun, Prince William, Warren50 min
Jun 22, 6:28 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville, City of Waynesboro47 min
Jun 22, 6:33 PM EDTSpecial Marine WarningLWX87 min
Jun 22, 6:36 PM EDTSpecial Marine WarningLWX84 min
Jun 22, 6:45 PM EDTSpecial Weather StatementLWXArlington, Fairfax, Fauquier, Prince William, City of Fairfax, City of Falls Church and 2 more45 min
Jun 22, 6:48 PM EDTSpecial Marine WarningLWX87 min
Jun 22, 6:52 PM EDTSpecial Marine WarningLWX61 min
Jun 22, 6:57 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun, City of Fairfax48 min
Jun 22, 7:03 PM EDTSevere Thunderstorm WarningLWXAlbemarle, City of Charlottesville42 min
Jun 22, 7:19 PM EDTSpecial Weather StatementLWXMadison41 min
Jun 22, 7:24 PM EDTSevere Thunderstorm WarningLWXCulpeper, Greene, Madison, Page, Rappahannock, Rockingham51 min
Jun 22, 7:32 PM EDTSpecial Weather StatementLWXPrince William, Stafford43 min
Jun 22, 7:49 PM EDTSpecial Marine WarningLWX28 min
Jun 22, 7:58 PM EDTSpecial Marine WarningLWX92 min
Jun 22, 3:10 PM EDTSpecial Weather StatementLWXAllegany50 min
Jun 22, 3:27 PM EDTSpecial Weather StatementLWXPrince George's48 min
Jun 22, 4:02 PM EDTSevere Thunderstorm WarningLWXCharles28 min
Jun 22, 4:05 PM EDTSpecial Weather StatementLWXWashington40 min
Jun 22, 4:08 PM EDTSevere Thunderstorm WarningLWXWashington52 min
Jun 22, 4:27 PM EDTSpecial Weather StatementLWXCalvert48 min
Jun 22, 4:28 PM EDTSpecial Weather StatementLWXCalvert47 min
Jun 22, 4:36 PM EDTSevere Thunderstorm WarningLWXCalvert24 min
Jun 22, 4:39 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington51 min
Jun 22, 4:48 PM EDTSevere Thunderstorm WarningLWXWashington42 min
Jun 22, 5:16 PM EDTSpecial Weather StatementLWXCarroll, Frederick44 min
Jun 22, 5:17 PM EDTSpecial Weather StatementLWXBaltimore43 min
Jun 22, 5:20 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick40 min
Jun 22, 5:23 PM EDTSevere Thunderstorm WarningLWXCalvert, Saint Mary's52 min
Jun 22, 5:47 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Frederick43 min
Jun 22, 5:55 PM EDTSevere Thunderstorm WarningLWXHarford40 min
Jun 22, 5:57 PM EDTSpecial Weather StatementLWXBaltimore48 min
Jun 22, 6:12 PM EDTSpecial Weather StatementLWXSaint Mary's33 min
Jun 22, 6:23 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Harford, City of Baltimore37 min
Jun 22, 6:50 PM EDTSpecial Weather StatementLWXCecil25 min
Jun 22, 7:06 PM EDTSpecial Weather StatementLWXHarford39 min
Jun 22, 7:29 PM EDTSevere Thunderstorm WarningLWXHoward, Montgomery, Prince George's46 min
Jun 22, 7:43 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Montgomery, Prince George's47 min
Jun 21, 10:46 PM EDTSpecial Weather StatementLWXPendleton29 min
Jun 22, 2:33 PM EDTSpecial Weather StatementLWXMineral42 min
Jun 22, 3:54 PM EDTSpecial Weather StatementLWXGrant51 min
Jun 22, 3:55 PM EDTSpecial Weather StatementLWXMorgan50 min
Jun 22, 4:12 PM EDTSpecial Weather StatementLWXHardy48 min
Jun 22, 4:53 PM EDTSpecial Weather StatementLWXJefferson52 min
Jun 22, 4:58 PM EDTSpecial Weather StatementLWXHardy47 min

Nearby

Special Weather Statements in Maryland, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.